Alert archive / Illinois / Wind Chill Advisories in 2016

Wind Chill Advisory 3, NWS Lincoln, IL

January 17, 201630 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Jan 17, 2016, 3:30 AM CST for 30 counties in Illinois. It took effect at Jan 17, 2016, 10:55 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2016, 3:30 AM CST (09:30 UTC)
In effect from
Jan 17, 2016, 10:55 AM CST
Expired
Jan 18, 2016, 11:00 AM CST
In force
24 hr
Issued by
NWS Lincoln, IL
All 30 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 19 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WWUS43 KILX 170930
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
330 AM CST SUN JAN 17 2016

ILZ027>031-036-037-171715-
/O.NEW.KILX.WC.Y.0003.160118T0000Z-160118T1700Z/
/O.CON.KILX.WC.Y.0002.000000T0000Z-160117T1700Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN
330 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST
MONDAY. 

* WIND CHILL VALUES...BRISK NORTHWEST WINDS WILL PRODUCE BITTERLY
  COLD WIND CHILL VALUES OF AROUND 15 BELOW ZERO THROUGH THIS
  MORNING. WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO WILL
  DEVELOP TONIGHT INTO MONDAY MORNING.

* OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN 
  ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ILZ038-040>057-061-171715-
/O.NEW.KILX.WC.Y.0003.160118T0000Z-160118T1700Z/
MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE
330 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST
MONDAY. 

* WIND CHILL VALUES...BRISK NORTHWEST WINDS WILL PRODUCE BITTERLY
  COLD WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO TONIGHT
  INTO MONDAY MORNING.

* OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO
  MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN ORDER TO
  AVOID FROSTBITE OR HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BAK
5 follow-up statements
064 
WWUS43 KILX 171655
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1055 AM CST SUN JAN 17 2016

...BITTERLY COLD WIND-CHILLS THROUGH MONDAY MORNING...

ILZ027>031-036-037-172200-
/O.CAN.KILX.WC.Y.0002.000000T0000Z-160117T1700Z/
/O.EXT.KILX.WC.Y.0003.160117T1655Z-160118T1700Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN
1055 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST MONDAY...

* WIND CHILL VALUES...BRISK NORTHWEST WINDS WILL PRODUCE BITTERLY
  COLD WIND CHILL VALUES OF AROUND 15 BELOW ZERO THROUGH THIS
  AFTERNOON. WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO WILL
  DEVELOP TONIGHT INTO MONDAY MORNING.

* OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN 
  ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ILZ038-040>057-061-172200-
/O.CON.KILX.WC.Y.0003.160118T0000Z-160118T1700Z/
MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE
1055 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM CST MONDAY...

* WIND CHILL VALUES...BRISK NORTHWEST WINDS WILL PRODUCE 
  BITTERLY COLD WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO 
  TONIGHT INTO MONDAY MORNING. 

* OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN 
  ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BARNES
648 
WWUS43 KILX 172018
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CST SUN JAN 17 2016

...BITTERLY COLD WIND-CHILLS THROUGH MONDAY MORNING...

ILZ027>031-036-037-180500-
/O.CON.KILX.WC.Y.0003.000000T0000Z-160118T1700Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN
218 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY...

* WIND CHILL VALUES...NORTHWESTERLY WINDS WILL PRODUCE BITTERLY
  COLD WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO TONIGHT
  INTO MONDAY MORNING.

* OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN 
  ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ILZ038-040>057-061-180500-
/O.CON.KILX.WC.Y.0003.160118T0000Z-160118T1700Z/
MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE
218 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM CST MONDAY...

* WIND CHILL VALUES...NORTHWESTERLY WINDS WILL PRODUCE BITTERLY
  COLD WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO TONIGHT INTO
  MONDAY MORNING.

* OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN 
  ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BARNES
969 
WWUS43 KILX 180303
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
903 PM CST SUN JAN 17 2016

...BITTERLY COLD WIND-CHILLS THROUGH MONDAY MORNING...

ILZ062-063-066-181200-
/O.EXA.KILX.WC.Y.0003.000000T0000Z-160118T1700Z/
CUMBERLAND-CLARK-EFFINGHAM-
INCLUDING THE CITIES OF...GREENUP...MARSHALL...EFFINGHAM
903 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST MONDAY. 

* WIND CHILL VALUES...NORTHWESTERLY WINDS WILL PRODUCE BITTERLY 
  COLD WIND CHILL VALUES OF 15 BELOW TO 20 BELOW ZERO TONIGHT 
  INTO MONDAY MORNING. 

* OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN 
  ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ILZ027>031-036>038-040>057-061-181200-
/O.CON.KILX.WC.Y.0003.000000T0000Z-160118T1700Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE
903 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY...

* WIND CHILL VALUES...NORTHWESTERLY WINDS WILL PRODUCE BITTERLY 
  COLD WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO TONIGHT 
  INTO MONDAY MORNING. 

* OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN 
  ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SHIMON
615 
WWUS43 KILX 180943
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
343 AM CST MON JAN 18 2016

ILZ027>031-036>038-040>057-061>063-066-181700-
/O.CON.KILX.WC.Y.0003.000000T0000Z-160118T1700Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...
EFFINGHAM
343 AM CST MON JAN 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WIND CHILL VALUES...NORTHWEST WINDS WILL PRODUCE BITTERLY COLD
  WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO THROUGH THIS
  MORNING.

* OTHER IMPACTS...WIND CHILLS AT THIS LEVEL CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO MUST BE OUTDOORS NEED TO HAVE SUFFICIENT PROTECTION IN 
  ORDER TO AVOID FROSTBITE OR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BAK
061 
WWUS43 KILX 181704
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1104 AM CST MON JAN 18 2016

...WIND CHILL ADVISORY HAS EXPIRED...

ILZ027>031-036>038-040>057-061>063-066-181815-
/O.EXP.KILX.WC.Y.0003.000000T0000Z-160118T1700Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...
EFFINGHAM
1104 AM CST MON JAN 18 2016

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL VALUES HAVE SLOWLY CLIMBED ABOVE ADVISORY CRITERIA
LATE THIS MORNING...THEREFORE THE WIND CHILL ADVISORY HAS BEEN
ALLOWED TO EXPIRE. PEOPLE WHO PLAN TO BE OUTSIDE TODAY SHOULD
STILL EXERCISE CAUTION AND WEAR EXTRA LAYERS...AS WIND CHILL
READINGS FROM ZERO TO 10 BELOW ZERO WILL BE COMMON THROUGH THE
AFTERNOON.

$$

BARNES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 11:46 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Jan 16, 11:46 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Lincoln IL
1146 PM CST SAT JAN 16 2016

.UPDATE...
ISSUED AT 910 PM CST SAT JAN 16 2016

The arctic front is progressing southeast across IL, with a band
of flurries developing along the front northwest of a line from
Rushville to Lincoln to Bloomington at 03z/9pm. The 00z ILX
sounding showed some dry air to overcome, so the radar returns may
be mostly virga at this point. Have added flurries to follow the
band of radar returns as it progresses farther southeast. The
initial period of snow is expected to dissipate according to HRRR
and RAP output, with another wave of snow developing with an upper
level wave moving east along the front. High res models show that
wave of snow will be mainly in our western counties, with somewhat
limited eastward extent. Have delayed the coverage of chance PoPs
with the second wave, and lowered the extent of the 50 pct PoPs.
A dusting of snow still could develop in a few locations, but the
increasing wind will likely push most of that snow off area roads.

Updates this evening were mainly needed for the weather and PoP
grids. Temps and winds look on track, so will not make any
adjustments to the wind chill advisory for our NW
counties...mainly NW of the IL river. Updated forecast info is
already available.

&&

.SHORT TERM...(Tonight)
ISSUED AT 255 PM CST SAT JAN 16 2016

A surge of bitterly cold air is on the way later tonight...as a
1033mb high over Saskatchewan builds southward into the central U.S.
An area of lift ahead of the colder airmass associated with a weak
mid-level short-wave is spreading across eastern Nebraska into
western/central Iowa, where light snow is currently falling.  Models
show this lift gradually developing eastward into central Illinois
later this evening into the overnight hours.  Airmass will initially
be quite dry at mid/low-levels, so it will take awhile for any
precip to develop.  Based on time-height cross-sections, it appears
strongest lift and deepest column moisture will only be present for
a 3-4 hour window from just after midnight into Sunday morning. Have
therefore kept conditions dry through the evening, with high chance
PoPs for light snow developing along/north of the I-72 corridor
after midnight.  Accumulations will be minor due to the light and
transient nature of the precip, with amounts of one half inch or
less anticipated.  Main weather story will be the breezy and colder
conditions, as overnight lows drop into the single digits and teens.
Corresponding wind-chill values will drop below zero along/north of
I-72 by dawn Sunday...with the coldest readings of near 15 below
zero across the NW KILX CWA.  Have issued a Wind Chill Advisory
along and north of a Lewistown to El Paso line...and a Special
Weather Statement highlighting the cold further southeast to I-72.

.LONG TERM...(Sunday through Saturday)
ISSUED AT 255 PM CST SAT JAN 16 2016

A weak wave will continue to move across the area Sunday morning,
with light amounts of snowfall expected. Due to the weak lift and
limited moisture, will continue with just chance pops for the
morning only and then have dry weather with skies clearing out in
the afternoon. This dry weather will continue thru the rest of the
weekend holiday and into Monday night. Then clouds will begin to
increase on Tuesday as the next weather system approaches from the
west. The mid range models are in very good agreement with this next
system with snow expected Tue afternoon through Wed morning/early
afternoon. Based on timing of the low pressure area the best chance
of snow will be Tuesday night and in southwest IL. Though this
system is stronger than the one coming in tonight and it will have
more moisture to work with, it doesn't appear that much snow will
occur with this system. A couple of inches will be possible, but
over a period of 24-30hrs. Another weather system is possible on the
heals of the system that will be leaving the area Wed. However,
models showing disagreement with track of low pressure area, which
effects the location and timing of pcpn. ECMWF takes the sfc low
well south, into the Gulf Coastal area and moves it east across FL.
The GFS and Canadian are in agreement with each other and bring the
sfc low out of OK, through southern MO, and into southern IL. This
track would spread more pcpn/snow across the CWA for the later part
of the week. So will continue with a blend of models with this end
of week system and have chance pops only Thur night across areas
east of the IL river, only. Will have just snow in the forecast for
now, but this looks like an over-running situation, so a wintry mix
of pcpn is not out of the question. New forecasts early next week
should give us a better idea on location and pcpn type.

Temps will be very cold tonight and tomorrow night. Wind chill
advisory for tonight will continue til tomorrow late morning in the
northwest. However, with temps expected to be even colder tomorrow
night/Mon morning, another advisory is likely and will probably
cover the entire CWA. Temps will gradually warm next week and could
reach to normal by next Sat.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
ISSUED AT 1146 PM CST SAT JAN 16 2016

Light snow/flurries are occurring along the arctic cold front as
it pushes southeast across central IL. The relatively dry air
below the cloud layer is reducing the potential for measurable
snow. Radar trends show that the flurries will likely linger until
a shortwave moves across Illinois after midnight. HRRR and RAP are
downplaying the snowfall coverage, as are the NAM and GFS. Radar
loops show precip steadily approaching, so will keep very light
snow in the TAFs for the remainder of the night, but overall
impact will be minimal due to limited snow accumulation if any.

Will keep all TAFs only as low as MVFR clouds, as upstream IFR
conditions seem to be maintaining a path to the SW of our
counties. Snowfall chances could linger through the morning hours,
but all precip should end by midday as the very dry airmass
arrives on brisk NW winds.

Winds will shift from W to NW after the passage of the arctic
front, with speeds increasing later tonight as pressure rises ramp
up in the wake of the front. By 12z, winds could already be
gusting to 25kt in PIA, with those gusts advancing to CMI/DEC by
14z.

Forecast soundings show clearing skies progressing into the area from
the northwest Sunday afternoon, with clear conditions at all TAF
sites by mid-afternoon.

&&

.ILX Watches/Warnings/Advisories...
Wind Chill Advisory from 3 AM to 11 AM CST Sunday for ILZ027>031-
036-037.

&&

UPDATE...Shimon
SHORT TERM...Barnes
LONG TERM...Auten
AVIATION...Shimon
Hazardous weather outlook, Jan 16, 3:12 PM CST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CST SAT JAN 16 2016

ILZ027>031-036-037-171200-
FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
312 PM CST SAT JAN 16 2016

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL BRING SNOW SHOWERS AND SHARPLY COLDER
CONDITIONS LATE TONIGHT INTO EARLY SUNDAY MORNING. WIND CHILL
VALUES WILL DROP TO AROUND 15 BELOW ZERO BY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS WILL PLUNGE INTO THE 20 BELOW TO 25 BELOW ZERO RANGE
BY LATE SUNDAY NIGHT AND MONDAY MORNING.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER
INTO NEXT WEEK. HENRY IS FORECAST TO DROP BELOW FLOOD STAGE ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

ILZ038-040>057-061-171200-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-
SHELBY-VERMILION-
312 PM CST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL BRING SNOW SHOWERS AND SHARPLY COLDER
CONDITIONS LATE TONIGHT INTO EARLY SUNDAY MORNING. WIND CHILL
VALUES WILL DROP TO BETWEEN 5 BELOW AND 10 BELOW ZERO BY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS WILL PLUNGE INTO THE 15 BELOW TO 20 BELOW ZERO RANGE
BY LATE SUNDAY NIGHT AND MONDAY MORNING.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER
INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-171200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
312 PM CST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL BRING SNOW SHOWERS AND SHARPLY COLDER
CONDITIONS ON SUNDAY. WIND CHILL VALUES WILL DROP INTO THE SINGLE
DIGITS ABOVE ZERO SUNDAY MORNING...THEN WILL PLUNGE INTO THE 10
BELOW TO 15 BELOW ZERO RANGE BY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BARNES

Nearby

Wind Chill Advisories in Illinois, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.